Hello. I was just diagnosed with RA. Feeling a bit overwhelmed. Just completed twelve days of prednisone. The relief was almost immediate but I have noticed in the three days since I finished an increase in swelling and pain. Is this normal? Shouldn't it last longer? I go back to dr in two weeks and she said at that time she will start DMARD. I just want to stop hurting.
Sorry that you are experiencing this pain. I was diagnosed five years ago and remember the point you are at in treatment very well. It is normal for the effects of prednisone to wear off rather quickly. I would recommend a call to the rheumatologists nurse to let them know you are in pain. There are several things they can do to help.
The Following User Says Thank You to RAGal For This Useful Post: Cruising mom (12-15-2012)
Prednisone is amazing while you're taking it - but unfortunately it doesn't last more than a few days after you stop. Call the rheumatologist and see if you can get an earlier appointment or try something else in the meantime.
~ asthma, allergies, anxiety, arthritis, back problems, high blood pressure, fibromyalgia
The Following User Says Thank You to Kaji For This Useful Post: Cruising mom (12-15-2012)
Hi and welcome!
Prednisone is not a panacea, it not a treatment for RA. Most Doctors Rx Prednisone when RA flairs for a short period of time and than slowly win you down from it.
RA needs long life treatments, they usually start from the one your Dr suggest and if you lucky enough to get into remission, you stay on it and if not, they have many other drugs to help you with it. I went this road; they start me on MTX ( chemo therapy drug) but it didn't work.
Now I am on biologics, tried them all but no remission for me.
Though many people get great results with all RA drugs, hopefully you will get your pain relieve soon.
Best of luck to you
The Following User Says Thank You to Moldova For This Useful Post: Cruising mom (12-15-2012)
Thank you for your responses. The prednisone is definitely gone. My hands are a mess. I'm trying to make it to my dr appt. I feel like such a whiner. Thank goodness for my iPad because I cannot even use my computer keyboard right now without excruciating pain. I do have another question. I seem to be getting knots on a couple of joints. Raised and red and painful. Is this normal too? My dr appt is not until the 12th but there is no way to see her sooner. I had to be fit in to that date
Last edited by Cruising mom; 12-01-2012 at 11:35 AM.
So sorry to hear about the pain you're in. Just as someone else stated, I remember that pain well. I have had RA for 5 years now. I also have the most trouble with my hands, wrists, elbows, basically it affects me mostly from the waist up. I am on Orenica now and it is helpful. However, one thing I noticed is that my handshurt and throb everyday regardless of what I am taking. (I have a job where I have to type alot.) I bought electric hand heating gloves (from a beauty supply store) and they are really helpful at night after my fingers feel like they could not move again. I don't have any bumps, but that is something hopefully your Dr. can help you with as soon as possible. Hope this helps!
The Following User Says Thank You to Favre4MVP For This Useful Post: Cruising mom (12-15-2012)
Dr appt was this week. Began methotrexate last night. She also gave me prednisone to help until the MTX gets in my system. I know prednisone is not for long term but can I say how grateful I am for it in the short term. 😊